Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 22, 2011, 3:44 PM CDT for Lafayette County, Missouri. It was in force for 31 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 3:44 PM CDT (20:44 UTC)
- Expired
- May 22, 2011, 4:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:53 PM CDT | HAIL 1.5 | Mayview, MO | |
| May 22, 3:58 PM CDT | HAIL 0.75 | 10 Ene Odessa, MO | |
| May 22, 4:03 PM CDT | FUNNEL CLOUD | 1 S Higginsville, MO | FUNNEL CLOUD TOUCHING DOWN ON GROUND BY TRAINED SPOTTER JUST WEST OF HIGGINGSVILLE I-70 TRUCK STOP. |
| May 22, 4:04 PM CDT | HAIL 0.88 | Higginsville, MO | |
| May 22, 4:04 PM CDT | HAIL 1 | 2 S Higginsville, MO | |
| May 22, 4:14 PM CDT | FUNNEL CLOUD | 8 Wnw Concordia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:51 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS53 KEAX 222044
SVREAX
MOC107-222115-
/O.NEW.KEAX.SV.W.0110.110522T2044Z-110522T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR MAYVIEW...OR NEAR ODESSA...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGGINSVILLE...CONCORDIA...MAYVIEW AND AULLVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3904 9399 3910 9366 3909 9354 3894 9350
3894 9383 3893 9384 3893 9398
TIME...MOT...LOC 2044Z 252DEG 28KT 3901 9383
WIND...HAIL 70MPH 1.00IN
$$
SF2 follow-up statements
953
WWUS53 KEAX 222054
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CDT SUN MAY 22 2011
MOC107-222115-
/O.CON.KEAX.SV.W.0110.000000T0000Z-110522T2115Z/
LAFAYETTE MO-
354 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAFAYETTE COUNTY UNTIL 415 PM CDT...
AT 354 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND
PING PONG BALL SIZE HAIL IN MAYVIEW. THIS STORM WAS LOCATED NEAR
HIGGINSVILLE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGGINSVILLE...CONCORDIA...CORDER AND AULLVILLE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 42 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3906 9389 3910 9366 3909 9354 3894 9350
3894 9383 3893 9384 3893 9389
TIME...MOT...LOC 2054Z 252DEG 28KT 3903 9373
WIND...HAIL 70MPH 1.50IN
$$
SF396
WWUS53 KEAX 222115
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT SUN MAY 22 2011
MOC107-222123-
/O.EXP.KEAX.SV.W.0110.000000T0000Z-110522T2115Z/
LAFAYETTE MO-
415 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAFAYETTE COUNTY HAS
BEEN REPLACED BY A TORNADO WARNING...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN LAFAYETTE
COUNTY IN WEST CENTRAL MISSOURI AND SOUTHWESTERN SALINE COUNTY IN
CENTRAL MISSOURI UNTIL 430 PM CDT.
LAT...LON 3906 9389 3910 9366 3909 9354 3894 9350
3894 9383 3893 9384 3893 9389
TIME...MOT...LOC 2113Z 252DEG 28KT 3907 9355
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:40 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 22, 2:40 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 240 PM CDT SUN MAY 22 2011 .DISCUSSION... PLEASE REFER TO PREVIOUS MESOSCALE DISCUSSION FOR PARTICULARS ON CURRENT CONVECTIVE EVOLUTION. PREFER A TIME/LOCATION ADJUSTED BLEND OF RECENT 14Z-16Z 3KM HRRR AND 12Z 4KM WRF-ARW...WHICH CLEARS TSTM ELEMENTS OUT OF THE FORECAST AREA DURING THE EARLY EVENING HOURS. SIGNIFICANT DRYING AND DOWNGLIDE SHOULD OVERTAKE THE ENTIRE CWA BY LATE EVENING...AND HAVE ELIMINATED ALL POP MENTION AFTER MIDNIGHT. SHORTWAVE RIDGING WILL CROSS THE LOWER MISSOURI RIVER VALLEY MONDAY MORNING...BEFORE AN ADDITIONAL LOW AMPLITUDE SHORTWAVE EJECTS INTO THE SRN PLAINS DURING THE AFTERNOON. CONVECTIVE INITIATION SHOULD BE MORE REMOVED FROM THE FORECAST AREA INTO SOUTH CNTRL KANSAS...HOWEVER AS THE LLJ INCREASES DURING THE EVENING HOURS IN COINCIDENCE WITH A MORE FAVORABLY DEVELOPING DIFFLUENCE AND COUPLED JET ALOFT...TSTMS SHOULD SPREAD NORTHEAST INTO EAST CNTRL KANSAS AND CNTRL MISSOURI. IN ALL LIKELIHOOD...FAR NRN MISSOURI MAY REMAIN COMPLETELY DRY THROUGH TUESDAY MORNING...BEFORE THE MAIN BULK OF MIDLEVEL ENERGY BEGINS TO EJECT EAST TUESDAY AFTERNOON. POTENTIALLY ANOTHER EPISODE OF STRONG TO SEVERE STORMS WITHIN THE REGION LATE TUESDAY AFTERNOON AND EVENING...LARGELY DEPENDENT PRECEDING ON MESOSCALE FEATURES AND INFLUENCES. PER 12Z MODEL OUTPUT...ERN KANSAS APPEARS TO LIE WITHIN A VERY FAVORABLE REGION AHEAD OF THE EJECTING WAVE AND TOWARDS THE HIGHLY DIFFLUENT LEFT FRONT JET REGION. ASSUMING THE WARM FRONT LIFTS NORTH TOWARDS THE KANSAS/MISSOURI RIVER CORRIDOR (NOT A CERTAINTY AS LOW LEVEL ELY FLOW MAY RETARD THIS NWD PROGRESSION)...A HIGHLY UNSTABLE AND FAVORABLY SHEARED AIRMASS WILL ADVECT OVER THE FAR WRN PARTS OF THE CWA BY THE LATE AFTERNOON. GIVEN THE CONCEPTUALLY CLASSIC SETUP...WILL NEED TO WATCH THIS TIME FRAME CLOSELY. MAIN COLD CORE ALOFT WILL PROPAGATE DIRECTLY OVER THE FORECAST AREA WEDNESDAY INTO THURSDAY MORNING...BRINGING VERY GOOD CHANCES FOR WIDESPREAD CONVECTION. SFC BASED ATMOSPHERIC INSTABILITY MAY BE WORKED OVER BY THIS TIME...WITH MOST INDICATIONS POINTING TOWARDS A HYDROLOGIC THREAT. VERY POOR MODEL CONTINUITY BEYOND THURSDAY...WITH SOME MEASURE OF RIDGING ENTERING THE CNTRL CONUS. HAVE KEPT THE FORECAST PRIMARILY DRY INTO NEXT WEEKEND...WITH TEMPERATURES NOT FAR FROM CLIMATOLOGY. 21 && .PREVIOUS DISCUSSION... ...MESOSCALE DISCUSSION... SLIGHTLY MORE UNCERTAINTY REGARDING CONVECTIVE INITIATION... PLACEMENT...AND TIMING AS OPPOSED TO YESTERDAY...WITH VARIOUS OPERATIONAL AND HIGH RESOLUTION DIRECT CONVECTIVE MODELS NOT DEPICTING A PARTICULARLY CONSISTENT PICTURE. IN GENERAL...FAVOR SOME BLEND OF RECENT 3KM HRRR RUNS ALONG WITH 00Z 4 KM NSSL WRF-ARW...AWAITING OUTPUT FROM THE 12Z 4 KM WRF-NMM. IN THE LOW LEVELS...SEVERAL BOUNDARIES ARE DISCERNIBLE ON VISIBLE SATELLITE IMAGERY 1) A SHALLOW GRAVITY WAVE MOVING SOUTHEAST PAST A MOBERLY-CHANUTE LINE AND 2) A PACIFIC FRONT/PSEUDO DRYLINE ASSOCIATED WITH A DEEPER SFC-H8 BOUNDARY AND VEERED WIND PROFILE FROM NEAR LAMONI-TOPEKA. BETTER DEEP CU DEVELOPMENT HAS BEEN NOTED RECENTLY ALONG THE LATTER BOUNDARY DUE TO NOTABLE MOISTURE CONVERGENCE AND WEAKER ELEVATED INHIBITION. UNLIKE YESTERDAY...IT IS VERY DIFFICULT TO IDENTIFY ANY DEFINED SHORTWAVE IN SATELLITE IMAGERY WHICH WOULD HELP FOCUS CONVECTIVE DEVELOPMENT...AND UPSTREAM MIDLEVEL TEMPERATURES IN THE H5 LAYER ARE ACTUALLY WARMER (ALTHOUGH WEAK CAA CAN BE NOTED IN THE CAPPING H8-H7 LAYER). HOWEVER...GIVEN THE IMPRESSIVE CLASSIC PLAINS SEVERE WEATHER 12Z KTOP SOUNDING...ALONG WITH BOUNDARY LAYER MOISTURE CONVERGENCE STRONGER...AND THE WARM SECTOR CHARACTERIZED BY MLCAPES AOA 3000 J/KG ALREADY AT 16Z IN A WEAKLY CAPPED ENVIRONMENT...FEEL DEEPER (AND POSSIBLY EXPLOSIVE) CONVECTIVE DEVELOPMENT WILL BREACH THE INHIBITION EARLY THIS AFTERNOON ALONG THE SFC-H8 BOUNDARY (MOST LIKELY IN THE VICINITY OF A KMKC-KCDJ-KOTM LINE). BULK 0-6KM SHEAR VALUES IN EXCESS OF 40KT WILL SUPPORT SUPERCELL TYPE STRUCTURES...WITH IMPRESSIVE 0-1KM SHEAR NEAR 30 KT SUPPORTING STRONG INFLOW AND LOW LEVEL MESOCYCLOGENESIS (0-1KM AND 0-3KM SRH BOTH APPROACHING 300 M2/S2 IN FAR NERN MISSOURI). GIVEN VEERED BOUNDARY LAYER WIND PROFILES AND ALIGNMENT OF EXPECTED CONVECTIVE CELLS...SOME DESTRUCTIVE INTERFERENCE CAN BE EXPECTED...AS WELL AS DCAPE VALUES WELL IN EXCESS OF 1000 J/KG PROMOTING MORE DOWNDRAFT PRODUCTION. NEVERTHELESS...THERE APPEARS TO BE A SMALL WINDOW FOR ISOLATED TORNADOES UPON INITIAL CONVECTIVE MATURITY TOWARDS THE ERN REACHES OF THE FORECAST AREA. ALL TOLD...GREATEST THREAT STILL APPEARS TO BE THE POTENTIAL FOR GIANT HAIL PRODUCTION WITH ANY STORM THAT FORMS TODAY. MIDLEVEL H7-H5 LAPSE RATES PER 12Z SOUNDINGS AND OBJECTIVE ANALYSIS REMAIN VERY IMPRESSIVE (AOA 8 C/KM)...AND ALTHOUGH THIS MEASURE MAY DECREASE SLIGHTLY TODAY (COMBINATION OF SLIGHT COOLING AT H7 AND WARMING AT H5)...TREMENDOUS AMOUNTS OF CAPE IN THE -10C TO -30C HAIL GROWTH REGION ARE ALREADY EVIDENT (AT LEAST 700 J/KG AT 16Z). SHEAR PARAMETERS WITHIN STORMS WILL PROMOTE ROTATING UPDRAFTS WITH AVAILABLE ENERGY LIKELY EXCEEDING 3500-4000 J/KG BY PEAK HEATING...SUPPORTING HAIL AT LEAST THE SIZE OF GOLF BALLS (IF NOT MUCH BIGGER). EVENTUALLY...STORMS MAY CONGEAL INTO MINI-BOWS AND BROKEN LINES...PUSHING INTO ERN/SRN MISSOURI THIS EVENING. 21 && .AVIATION... CONVERGENCE AXIS AND PRIMARY TSTM INITIATION LINE WILL ALIGN JUST SOUTHEAST OF THE KMKC TERMINAL FOR THE 18Z TAF ISSUANCE...RAPIDLY MOVING AWAY FROM TERMINAL CORRIDOR BY MID AFTERNOON. HAVE INCLUDED VCTS MENTION FOR KANSAS CITY SITES THROUGH 20Z...EXPECTING ONLY IMPACT FOR EWD ARRIVALS/DEPARTURES. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH GUSTY SWLY WINDS RELAXING AFTER SUNSET...THEN BRIEFLY VEERING TO A NWLY DIRECTION AROUND SUNRISE MONDAY. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 1:06 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT SUN MAY 22 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 106 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON FROM EAST CENTRAL KANSAS THROUGH NORTHEAST MISSOURI...WITH STORMS MOVING EAST AND SOUTH ACROSS THE OUTLOOK AREA THROUGH EARLY THIS EVENING. LOCATIONS EAST OF THE INTERSTATE 35 CORRIDOR WILL BE MOST SUSCEPTIBLE TO EXPERIENCE SEVERE WEATHER...WITH ISOLATED TORNADOES...DAMAGING WIND GUSTS...AND ESPECIALLY VERY LARGE HAIL LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...MAINLY FOR LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER. THERE WILL BE A SLIGHT THREAT FOR SEVERE WEATHER DURING THE LATE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL THE PRIMARY THREAT. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES AND INTO THE PLAINS ON TUESDAY AND WEDNESDAY...BRINGING ADDITIONAL ROUNDS OF THUNDERSTORMS TO THE REGION. THERE IS A THREAT FOR SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WESTERN PARTS OF THE OUTLOOK AREA. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. ON WEDNESDAY...THE THREAT FOR SEVERE WILL BE MUSH LOWER. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON EAST OF THE INTERSTATE 35 CORRIDOR. SPOTTER ACTIVATION MAY ALSO BE NEEDED MONDAY AFTERNOON AND EVENING...AS WELL AS LATE TUESDAY AFTERNOON AND EVENING. 21
In the hours before
Local storm report, May 22, 3:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CHULA 39.92N 93.48W
05/22/2011 E0.75 INCH LIVINGSTON MO TRAINED SPOTTER
&&
AJLocal storm report, May 22, 3:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FUNNEL CLOUD 5 NE ODESSA 39.05N 93.89W
05/22/2011 LAFAYETTE MO TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTS A FUNNEL CLOUD 5-6 MILES
NORTHEAST OF ODESSA.
&&
AJSpecial weather statement, May 22, 3:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SUN MAY 22 2011
MOZ031-039-222100-
CARROLL MO-SALINE MO-
314 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE AND CENTRAL
CARROLL COUNTIES UNTIL 400 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARROLLTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARROLLTON...BOSWORTH...WAKENDA...MIAMI AND DE WITT.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3926 9315 3926 9348 3929 9348 3928 9350
3926 9350 3926 9351 3938 9360 3952 9328
3950 9327 3949 9328 3947 9325 3944 9325
3946 9324 3945 9324
TIME...MOT...LOC 2015Z 246DEG 21KT 3934 9354
SFSpecial weather statement, May 22, 3:23 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
323 PM CDT SUN MAY 22 2011
KSZ060-MOZ053-222100-
BATES MO-LINN KS-
323 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHWESTERN BATES COUNTY IN WEST CENTRAL
MISSOURI UNTIL 400 PM CDT...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FULTON...OR 8 MILES SOUTH OF MOUND CITY...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLEASANTON...PRESCOTT...HUME...WORLAND AND FOSTER.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3807 9493 3828 9451 3805 9439 3806 9461
3804 9461 3803 9488
TIME...MOT...LOC 2023Z 246DEG 21KT 3803 9478
SFLocal storm report, May 22, 3:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO 2 N HIGGINSVILLE 39.09N 93.73W
05/22/2011 LAFAYETTE MO BROADCAST MEDIA
TORNADO VISIBLE ON TV STATION HELICOPTER VIDEO
&&
ABAILEYSpecial weather statement, May 22, 3:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT SUN MAY 22 2011
MOZ007-008-222130-
PUTNAM MO-SCHUYLER MO-
341 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHUYLER AND EASTERN
PUTNAM COUNTIES UNTIL 430 PM CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF UNIONVILLE...MOVING NORTHEAST AT
45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LANCASTER...QUEEN CITY...WORTHINGTON...LIVONIA AND GLENWOOD.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4044 9247 4034 9282 4034 9285 4039 9286
4039 9294 4050 9301 4059 9276 4060 9253
TIME...MOT...LOC 2041Z 235DEG 38KT 4046 9284
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 27 min |
| May 21, 7:15 PM CDT | Tornado Warning | EAX | Andrew, Holt | 30 min |
| May 21, 7:21 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 24 min |
| May 21, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Platte | 33 min |
| May 21, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 31 min |
| May 21, 7:41 PM CDT | Tornado Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 34 min |
| May 21, 7:46 PM CDT | Special Weather Statement | EAX | Holt | 29 min |
| May 21, 7:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| May 21, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 35 min |
| May 21, 8:02 PM CDT | Special Weather Statement | EAX | Nodaway | 28 min |
| May 21, 8:07 PM CDT | Tornado Warning | EAX | Andrew, Daviess, Gentry, Harrison, Nodaway | 23 min |
| May 21, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 22 min |
| May 21, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 26 min |
| May 21, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Livingston | 34 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 36 min |
| May 21, 8:34 PM CDT | Special Weather Statement | EAX | Holt | 26 min |
| May 21, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 29 min |
| May 21, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 36 min |
| May 21, 9:07 PM CDT | Special Weather Statement | EAX | Mercer, Putnam | 38 min |
| May 21, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| May 21, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 45 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston, Mercer, Putnam, Sullivan | 37 min |
| May 21, 9:38 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 4 hr |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 31 min |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 35 min |
| May 21, 10:01 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler, Sullivan | 44 min |
| May 21, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 17 min |
| May 21, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 21 min |
| May 21, 10:15 PM CDT | Special Weather Statement | EAX | Clinton | 30 min |
| May 21, 10:35 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| May 21, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 24 min |
| May 21, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 28 min |
| May 21, 11:26 PM CDT | Special Weather Statement | EAX | Livingston | 49 min |
| May 21, 11:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 34 min |
| May 22, 1:25 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 33 min |
| May 22, 2:08 AM CDT | Special Weather Statement | EAX | Macon | 52 min |
| May 22, 2:17 AM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 22, 4:04 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 126 days |
| May 22, 1:30 PM CDT | Special Weather Statement | EAX | Caldwell | 45 min |
| May 22, 1:42 PM CDT | Special Weather Statement | EAX | Ray | 48 min |
| May 22, 2:16 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 29 min |
| May 22, 2:40 PM CDT | Special Weather Statement | EAX | Lafayette | 35 min |
| May 22, 2:43 PM CDT | Special Weather Statement | EAX | Sullivan | 32 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 46 min |
| May 22, 3:02 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette | 28 min |
| May 22, 3:09 PM CDT | Tornado Warning | EAX | Carroll, Lafayette | 36 min |
| May 22, 3:14 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 22, 3:41 PM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| May 22, 3:45 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 30 min |
| May 22, 4:03 PM CDT | Tornado Warning | EAX | Lafayette, Saline | 27 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 25 min |
| May 22, 4:12 PM CDT | Tornado Warning | EAX | Carroll, Saline | 18 min |
| May 22, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 36 min |
| May 22, 4:29 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| May 22, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 30 min |
| May 22, 4:38 PM CDT | Special Weather Statement | EAX | Cooper | 52 min |
| May 22, 4:44 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 31 min |
| May 22, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 31 min |
| May 22, 5:03 PM CDT | Tornado Warning | EAX | Henry | 27 min |
| May 22, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 23 min |
| May 22, 5:15 PM CDT | Tornado Warning | EAX | Chariton, Howard, Randolph | 45 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 29 min |
| May 22, 5:20 PM CDT | Special Weather Statement | EAX | Pettis | 40 min |
| May 22, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 46 min |
| May 22, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 12 min |
| May 22, 5:45 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 30 min |
| May 22, 5:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 34 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 30 min |
| May 22, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 13 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.